Valproate-induced acute necrotising pancreatitis in a young woman with bipolar disorder: Sustained remission after switch to lithium.

Trop DoctMay 30, 2026 (epub)

Romil Saini, Prabhat Kumar Verma, Praveer Rai

✦ AI-curated · Sources linked

Case in brief

A young woman with bipolar disorder on valproate developed acute necrotising pancreatitis. Following prompt discontinuation of the medication and conservative management, her condition improved. She was subsequently switched to lithium and has remained stable without recurrence for 30 months. This case underscores the need for early recognition and coordinated care in managing such adverse effects.

Diagnostic / clinical pearl

Clinicians should be aware that valproate can induce acute necrotising pancreatitis in adults, necessitating immediate drug withdrawal and careful management.

Why it matters

This case emphasizes the importance of cross-disciplinary collaboration in managing adverse drug reactions while maintaining psychiatric stability.

Source

Published in Trop Doct. This summary was written by xxcode from the publication's abstract and metadata. It is not peer reviewed and is not a substitute for the original article. For clinical decisions, review the original publication.

ShareTelegramLinkedIn

AI-generated summaries may contain errors or omissions. Verify clinically important information with the original publication.

More in Psychiatry

Want this personalized?

Stop searching the literature. Choose what you follow and xxcode will build your personalized medical digest.

  • Your specialties
  • Your filters and thresholds
  • Clinical Research + Case Reports, tuned separately
  • Automatic weekly delivery
  • Audio and text

Prefer listening? Personalized audio digests are available with Pro.

Stay updated for free

Get the 3 most interesting publications in one specialty each week.

Weekly email. Unsubscribe anytime.